Alert archive / Colorado / High Wind Watches in 2008

High Wind Watch 2, NWS Denver/Boulder, CO

February 8, 20089 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Feb 8, 2008, 5:08 AM MST for 9 counties in Colorado. It took effect at Feb 8, 2008, 4:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 8, 2008, 5:08 AM MST (12:08 UTC)
In effect from
Feb 8, 2008, 4:00 PM MST
Expired
Feb 8, 2008, 3:29 PM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 0.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 081208
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
508 AM MST FRI FEB 8 2008

COZ035-036-082015-
/O.NEW.KBOU.HW.A.0002.080208T2300Z-080209T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
508 AM MST FRI FEB 8 2008

...HIGH WIND WATCH IN EFFECT FROM 4 PM MST THIS AFTERNOON THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 4 PM MST THIS AFTERNOON THROUGH
SATURDAY MORNING. 

WEST WINDS WILL INCREASE LATER THIS AFTERNOON AND CONTINUE THROUGH
SATURDAY AFTERNOON. SPEEDS OF 20 TO 35 MPH WITH POSSIBLE GUSTS UP
TO 80 MPH ARE POSSIBLE. THE STRONGEST WINDS WILL BE OVER EXPOSED
EAST SLOPES AND ALONG THE PEAK TO PEAK HIGHWAY. THE WINDS WILL
DECREASE SATURDAY AFTERNOON.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$

COZ038-039-082015-
/O.NEW.KBOU.HW.A.0002.080209T0600Z-080209T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT
508 AM MST FRI FEB 8 2008

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING. 

GUSTY WEST WINDS WILL INCREASE THIS EVENING AND CONTINUE THROUGH
SATURDAY MORNING. SPEEDS OF 20 TO 35 MPH AND GUSTS UP TO 75 MPH
ARE POSSIBLE. THE WINDS WILL BE ESPECIALLY STRONG OVER WIND PRONE
AREAS...INCLUDING HIGHWAY 93 FROM GOLDEN TO BOULDER. 

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$

ENTREKIN/BAKER
2 follow-up statements
000 
WWUS75 KBOU 081952
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1252 PM MST FRI FEB 8 2008

COZ035-036-090400-
/O.CON.KBOU.HW.A.0002.080208T2300Z-080209T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1252 PM MST FRI FEB 8 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 4 PM MST THIS AFTERNOON
THROUGH SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 4 PM MST THIS AFTERNOON
THROUGH SATURDAY MORNING. 

WEST WINDS WILL INCREASE TOWARD SUNSET AND GRADUALLY STRENGTHEN
OVERNIGHT. SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 80 MPH ARE
POSSIBLE. THE STRONGEST WINDS WILL BE OVER EXPOSED EAST SLOPES AND
ALONG THE PEAK TO PEAK HIGHWAY. THE WINDS WILL DECREASE SATURDAY
AFTERNOON.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$

COZ038-039-090400-
/O.CON.KBOU.HW.A.0002.080209T0600Z-080209T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT
1252 PM MST FRI FEB 8 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING
THROUGH SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING
THROUGH SATURDAY MORNING. 

GUSTY WEST WINDS WILL INCREASE FURTHER THIS EVENING AND THEN CONTINUE
THROUGH SATURDAY MORNING. SPEEDS OF 20 TO 35 MPH WILL BE COMMON...WITH
GUSTS UP TO 75 MPH POSSIBLE. THE WINDS WILL BE ESPECIALLY STRONG
OVER WIND PRONE AREAS...INCLUDING HIGHWAY 93 FROM GOLDEN TO
BOULDER.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$
000 
WWUS75 KBOU 082229
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
329 PM MST FRI FEB 8 2008


COZ035-036-082330-
/O.CAN.KBOU.HW.A.0002.080208T2300Z-080209T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
329 PM MST FRI FEB 8 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. 

ALTHOUGH STRONG WINDS ARE EXPECTED IN AND NEAR THE FRONT RANGE
FOOTHILLS TONIGHT INTO SATURDAY MORNING...THEY ARE NOT EXPECTED TO
REACH HIGH WIND CRITERIA. THEREFORE THE HIGH WIND WATCH THAT WAS
IN EFFECT HAS BEEN CANCELLED.

WEST TO NORTHWEST WINDS 20 TO 35 MPH CAN BE EXPECTED WITH A FEW
GUSTS TO 70 MPH POSSIBLE. THE STRONGEST WINDS WILL BE OVER EXPOSED
EASTERN SLOPES AND ALONG THE PEAK TO PEAK HIGHWAY. 


$$

COZ038-039-082330-
/O.CAN.KBOU.HW.A.0002.080209T0600Z-080209T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT
329 PM MST FRI FEB 8 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. 

ALTHOUGH STRONG WINDS ARE EXPECTED TO DEVELOP NEAR THE FRONT
RANGE FOOTHILLS TONIGHT INTO SATURDAY MORNING...THEY ARE NOT
EXPECTED TO REACH HIGH WIND CRITERIA. THEREFORE THE HIGH WIND
WATCH THAT WAS IN EFFECT HAS BEEN CANCELLED.

WEST TO NORTHWEST WINDS 20 TO 35 MPH CAN BE EXPECTED NEAR THE
BASE OF THE FOOTHILLS WITH A FEW GUSTS TO 60 MPH POSSIBLE. HIGHWAY
93...BETWEEN BOULDER AND GOLDEN...WILL BE ESPECIALLY SUSCEPTIBLE
TO STRONG WINDS.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 8, 4:20 AM MST, 48 minutes earlier.

Area forecast discussion, Feb 8, 4:20 AM MST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
420 AM MST FRI FEB 8 2008

.SHORT TERM...SNOW AND WIND ON THE DECLINE THIS HOUR IN THE HIGH
COUNTRY. NARROW BAND OF STG QG ASCENT ALONG NORTH SIDE OF POLAR JET
ALIGNED WEST-EAST ACROSS CENTRAL COLORADO WILL CONTINUE TO SAG
SOUTHWARD...AND THUS THE REDUCTION IN WIND AND SNOWFALL. SEE NO
REASON NOT TO ALLOW THE WINTER STORM WARNING FOR THE MTNS TO EXPIRE
AT 12Z THIS MORNING. WIND SPEEDS ALSO ON THE DECLINE IN THE FRONT
RANGE FOOTHILLS AS SPEEDS ALOFT DECREASE AND PRESSURES RISE ON THE
PLAINS. SHOULD SEE THIS TREND THROUGH THE MORNING HOURS AS DRIER AND
MORE STABLE AIR ADVECTS IN FM THE NORTHWEST. HOWEVER...LULL IN THE
ACTION WILL BE SHORT-LIVED AS YET ANOTHER WEATHER MAKER RACES
TOWARDS US FROM THE PACIFIC NORTHWEST. RAPIDLY COOLING CLOUD TOPS
MOVING OVER WRN IDAHO DEMARCATES THIS ADVANCING SHORTWAVE ENERGY.
FCST MODELS SHOW THIS SYSTEM RACING SEWRD OVER NRN COLORADO BY LATE
THIS AFTERNOON. NOT LONG AFTER THAT STG OROGRAPHICS KICK IN BUT
700-500 MB LAPSE RATES LOOK LESS THAN FAVORABLE FOR ROBUST SNOW
PRODUCTION. HOWEVER AS LAPSE RATES IMPROVE SLIGHTLY OVERNIGHT WITH
WINDS SHIFTING TO A MORE NWLY COMPONENT COUNTING ON AN INCREASE IN
SNOWFALL COVERAGE AND INTENSITY MOST MTN AREAS. LOCAL OROGRAPHIC
SNOW MODEL CAME UP WITH 3-7 INCH SNOW AMOUNTS FOR MTN ZONES 31..33
AND 34 FOR THE PD FM 00Z-12Z/SAT. BUT ITS THE 30-40KT SUSTAINED
WINDS AND GUSTS TO AROUND 80 MPH THAT IS THE BASIS FOR THE
SNOW/BLOWING SNOW ADVSY THAT WILL BE ISSUED SHORTLY. MEANWHILE...
MODEL CROSS SECTIONS SHOW A STEADY INCREASE IN MTN TOP AND LEE SLOPE
WIND SPEEDS STARTING LATE THIS AFTERNOON. OVERNIGHT FCST SNDGS AND
CROSS SECTIONS INDICATE 60-80KT WINDS WORKING DOWN TO NEAR THE BASE
OF THE FRONT RANGE AFTER 06Z/SAT WITH THE GJT-DEN SFC PRES GRADIENT
APPROACHING 15 MBS. THEREFORE A HIGH WIND WATCH WILL BE ISSUED FOR
THE FRONT RANGE ZONES 35/36 AND FOR THE ADJACENT PLAINS ZONES 38 AND
39. WATCH FOR THE FOOTHILLS WILL BEGIN AT 23Z TODAY...AND AT 06Z/SAT
FOR THE LOWER ELEVATION ZONES.

OTHERWISE...TEMPERATURES NEAR AVERAGE TODAY AND TONIGHT WITH WARMEST
READINGS IN THE CHINOOK ZONE ALONG THE BASE OF THE FOOTHILLS.

.LONG TERM...MAIN CONCERN IS CONTINUATION OF HIGH WIND POTENTIAL
INTO SAT MORNING ACROSS THE FRONT RANGE FOOTHILLS AND THE ADJACENT
PLAINS. SFC GRADIENT REMAINS QUITE STRONG SAT AM WITH PRESS
DIFFERENCES ACROSS CO BETWEEN 16-18MB THRU MID DAY SAT BEFORE
RELAXING IN THE AFTN. AS JET CORE ALOFT SHIFTS EAST OF CO...SHEAR
AND STABILITY PROFILES IMPROVE FOR WAVE AMPLIFICATION. CROSS
SECTIONS SHOW CROSS MTN FLOW OF 70-80KT THRU 18Z SAT WHICH MAY
RESULT IN POSSIBLE GUSTS UP TO 90KT OR SO. AS WITH CHINOOK WIND
CASES...THE STRONG WINDS WILL BE QUITE VARIABLE AND LOCALIZED. WILL
CARRY THE WATCH FROM SHORT TERM INTO SAT AND LET DAY SHIFT TAKE
ANOTHER LOOK AT THESE FINICKY WINDS. WILL ALSO CONTINUE SCT SNOW
SHOWERS IN THE MTNS BUT NOT LOOKING AT ANY SIGNIFICANT ACCUMULATIONS
AS MSTR DEPTH BECOMES QUITE SHALLOW AND LAPSE RATES ARE LOW.

SUNDAY LOOKS LIKE A COMPLETELY DRY DAY AS FLAT RIDGE MOVES OVER THE
REGION. DRY CONDITIONS WILL BE SHORT LIVED AS NEXT UPPER LEVEL
DISTURBANCE MOVES ACROSS CO ON MONDAY AND MON NIGHT. SNOW WILL
SPREAD BACK INTO THE MTNS ON MONDAY WITH A COLD FRONT ACROSS ERN CO
MON AFTN. WILL ADD SLIGHT CHC POPS OVER THE EAST MON AFTN AND NIGHT
BUT AGAIN LOOKS LIKE A SHORT LIVED PRECIP EVENT AS SFC WINDS QUICKLY
GO N-NW MON NITE. AS WITH PREVIOUS CASES LATELY...SFC WIND WILL BE
CRITICAL FACTOR ON ANY TYPE OF SNOW OVER THE PLAINS. ISOLD POPS BEST
WAY TO GET STARTED. DRY AGAIN TUE/WED WITH TEMPORARY RIDGING ACROSS
CO. NEXT TROF MOVES BACK INTO THE REGION ON THURSDAY.

&&

.AVIATION...VFR CONDITIONS FOR DENVER AREAS AIRPORTS NEXT 24 HOURS.
HOWEVER SHOULD SEE STG WLY WINDS DVLPG AGAIN IN AND NEAR THE FRONT
RANGE FOOTHILLS AFTER 21Z TODAY. GUSTS TO AROUND 40 MPH POSSIBLE IN
AREAS WEST OF 1-25...INCREASING TO NEAR 60 MPH AFTER 03Z/TONIGHT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FRONT RANGE
       FOOTHILLS 4 PM TDY UNTIL 11 AM SATURDAY MORNING...ZONES
       35..36.
    HIGH WIND WATCH FOR PORTIONS OF THE I-25 URBAN CORRIDOR 11 PM
       TONIGHT TO 11 AM SATURDAY...ZONES 38 AND 39.
    SNOW AND BLOWING SNOW ADVSY FOR THE NORTH-CENTRAL MTNS 5 PM
       TODAY TO 5 AM SATURDAY...ZONES 31..33 AND 34.

&&

BAKER/ENTREKIN
Hazardous weather outlook, Feb 7, 10:54 AM MST, 18 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1054 AM MST THU FEB 07 2008

COZ030>051-081300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1054 AM MST THU FEB 07 2008

...HIGH WIND WARNING FOR THE FRONT RANGE FOOTHILLS UNTIL 8 PM MST
THIS EVENING...
...WINTER STORM WARNING FOR THE MOUNTAINS UNTIL 5 AM MST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL CONTINUE OVER THE FRONT RANGE MOUNTAINS AND
FOOTHILLS THROUGH THIS EVENING.  GUSTS UP TO 80 MPH CAN BE EXPECTED
ABOVE TIMBERLINE AND IN WIND PRONE AREAS OF THE FOOTHILLS.  SNOW
WILL OVERSPREAD THE MOUNTAINS AS WELL THROUGH THIS AFTERNOON AND
WILL BE HEAVY AT TIMES THIS EVENING.  THE SNOW...COMBINED WITH THE
STRONG WINDS...MAY PRODUCE NEAR BLIZZARD CONDITIONS FOR A FEW HOURS
THIS EVENING ESPECIALLY IN EXPOSED AREAS.  THE SNOW IS THEN EXPECTED
TO DECREASE DURING THE LATE NIGHT HOURS.  TOTAL SNOW ACCUMULATIONS
OF 6 TO 12 INCHES CAN BE ANTICIPATED IN THE MOUNTAINS ABOVE 9000
FEET...WITH GENERALLY 2 TO 5 INCHES IN MOUNTAIN VALLEY LOCATIONS.

ON THE PLAINS...GUSTY WINDS WILL BEGIN TO SPREAD EASTWARD FROM THE
FRONT RANGE LATE THIS AFTERNOON AND THEN CONTINUE THROUGH THE
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SNOW SHOWERS WILL CONTINUE IN THE HIGH COUNTRY THROUGH THE
MORNING HOURS FRIDAY BEFORE TAPERING OFF BEFORE THE AFTERNOON.
HOWEVER...VERY STRONG WINDS WILL CONTINUE UNABATED.  EXPECT
NORTHWEST WINDS OF 35 TO 45 MPH WITH SOME GUSTS TO 75 MPH ABOVE
TIMBERLINE.  ON THE PLAINS...A VERY STRONG PRESSURE GRADIENT WILL
DEVELOP DURING THE AFTERNOON WHICH WILL CAUSE GUSTY DOWNSLOPE WINDS
NEAR THE FOOTHILLS. HOWEVER...THE PERIOD OF STRONGEST WINDS APPEARS
TO BE THE DURING OVERNIGHT HOURS FRIDAY NIGHT INTO SATURDAY
MORNING.

OVER THE WEEKEND...DRIER WEATHER IS EXPECTED AS WEAK HIGH PRESSURE
BUILDS OVER THE AREA.  WINDS WILL FINALLY DECREASE IN THE HIGH
COUNTRY SATURDAY AFTERNOON.  TEMPERATURES WILL BE VERY MILD WITH
HIGHS IN THE 50S OVER MOST OF THE PLAINS.  THE NEXT SYSTEM WILL DROP
INTO THE AREA EARLY NEXT WEEK AND THUS A CHANCE OF SNOW FOR THE
MOUNTAINS WILL RETURN TO THE WEATHER FORECAST FOR MONDAY AND BEYOND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BARJENBRUCH/046

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 5:12 AM MSTSnow and Blowing Snow AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more24 hr
Feb 8, 5:12 AM MSTWinter Storm WarningBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more4 hr

Nearby

High Wind Watches in Colorado, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.